Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 351, NWS North Platte, NE

July 28, 2005Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 28, 2005, 5:52 PM MDT for Cherry County, Nebraska. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2005, 5:52 PM MDT (23:52 UTC)
Expired
Jul 28, 2005, 6:30 PM MDT
In force
38 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Cherry County, NE

The radar

The North Platte radar (KLNX), 53 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 6:05 PM MDTHAIL 0.8819 Wsw Brownlee, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1759 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 282353
SVRLBF
NEC031-290030-
/O.NEW.KLBF.SV.W.0351.050728T2352Z-050729T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
552 PM MDT THU JUL 28 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 630 PM MDT(730 PM CDT)

* AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 23 MILES WEST OF BROWNLEE...OR ABOUT 16 MILES
  NORTH OF MULLEN...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 97 ACROSS RURAL SOUTHERN CHERRY COUNTY NOW THROUGH 610 PM  
  MDT
  
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4244 10118 4234 10130 4209 10125 4209 10060
      4245 10061

$$
CDC
1 follow-up statement
000 
WWUS53 KLBF 290014
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
714 PM CDT THU JUL 28 2005

NEC031-290030-
/O.CON.KLBF.SV.W.0351.000000T0000Z-050729T0030Z/
CHERRY NE-
614 PM MDT THU JUL 28 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM MDT(730 PM
CDT) FOR SOUTH CENTRAL CHERRY COUNTY...

AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED 21 MILES WEST OF
BROWNLEE...OR ABOUT 15 MILES NORTH OF MULLEN...MOVING SOUTHEAST AT 10
MPH TOWARD HIGHWAY 97 NORTH OF MULLEN.

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4242 10110 4234 10119 4209 10125 4209 10060
      4245 10061

$$
CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 1:50 PM MDT, 4 hours 2 minutes earlier.

Area forecast discussion, Jul 28, 1:50 PM MDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CDT THU JUL 28 2005

...FORECAST CHALLENGES ARE TEMPERATURES AND ISOLATED TSRAS...MAINLY
IN THE NEAR PERIODS...

.DISCUSSION...
.NEAR TERM (TONIGHT THROUGH SUNDAY)...MAIN CONSIDERATIONS OVER THE
NEXT 24 HOURS ARE PRECIPITATION CHANCES...WHICH IRONICALLY ARE
PROBABLY THE BEST OVER THE NEXT 7 DAYS FOR WESTERN AND NORTH CENTRAL
NEBRASKA. WV IMAGERY ATTM CONTINUES TO HIGHLIGHT A DECENT WAVE OVER
IDAHO AND NWRN WYOMING ATTM...WITH THE LEADING EDGE BEGINNING TO MOVE
INTO NORTH CENTRAL AND NORTHEASTERN WYOMING. PRECIP CHANCES ARE
FAIRLY MINIMAL...AS EXPECTED CONVECTION WILL BE ELEVATED IN NATURE.
THE NAM...AS IT HAS ADVERTISED FOR THE PAST COUPLE OF DAYS...USHERS
IN DECENT WARM AIR ADVECTION OVERNIGHT ALONG WITH THE ARRIVAL OF THE
H5 WAVE. H85 JET IN EXCESS OF 40 KTS WILL ADD FURTHER SUPPORT TO
CONVECTION. WILL OPT FOR ONLY 20 POPS AS THE BOUNDARY LAYER SHOULD
REMAIN FAIRLY DRY THROUGH THE OVERNIGHT HRS. FORECAST CHALLENGE
TURNS TO HIGH TEMPERATURES TOMORROW. SFC TROF APPGS THE PANHANDLE ON
FRIDAY...WITH WRLY WINDS WEST AND STRONG SRLY WINDS EAST...TEMPS
WILL RISE INTO THE LWR TO MID 90S ACROSS THE BOARD. WILL PROBABLY
FLIRT WITH 100 ACROSS THE SW TOMORROW AS WELL. SFC TROF WILL REMAIN
ACROSS THE FA ON SATURDAY AS WELL WITH HOT READINGS REMAINING IN
PLACE. WILL CONTINUE MENTION OF LOW POPS ACROSS THE NRN TIER FOR
FRIDAY NIGHT AND SATURDAY NIGHT RIDGE RUNNER WAVES.

.LONG TERM (MONDAY THROUGH THURSDAY)...
PATTERN DRIES OUT ON SUNDAY INTO NEXT WEEK AS THE RIDGE AMPLIFIES
OVER THE CENTER OF THE CONUS. H5 WINDS DECREASE SIGNIFICANTLY WITH A
CHANGEOVER TO THE NORTH BY MONDAY. THIS WILL KEEP ANY FRONT RANGE
CONVECTION CONFINED TO THE WEST...SO DRY FCST CONTINUED. NEXT REMOTE
CHANCE FOR PRECIP MAY LIE ON WEDNESDAY NIGHT/THURSDAY AS THE PATTERN
DE AMPLIFIES. MODELS TRENDING TOWARD A BRIEF BREAKDOWN IN THE WRN
RIDGE ON WEDS NIGHT AND THURSDAY...BEFORE THE PATTERN AMPLIFIES ONCE
AGAIN LATE NEXT WEEK.

&&

LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CLB
Hazardous weather outlook, Jul 28, 2:57 PM MDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
357 PM CDT THU JUL 28 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-291101-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
357 PM CDT THU JUL 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

A NEARLY STATIONARY SURFACE BOUNDARY WILL CONTINUE TO MEANDER ACROSS
NORTH CENTRAL AND NORTHWEST NEBRASKA TONIGHT. A WEAK UPPER LEVEL
TROUGH WILL MOVE ACROSS THE REGION AND COMBINE WITH THE SURFACE
BOUNDARY TO PRODUCE A FEW ISOLATED THUNDERSTORMS. ANY THUNDERSTORM
WHICH DEVELOPS WILL BE CAPABLE OF BECOMING SEVERE WITH LARGE HAIL AND
DAMAGING WINDS POSSIBLE...HOWEVER CLOUD TO GROUND LIGHTNING WILL
LIKELY BE THE MOST COMMON HAZARD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN UPPER LEVEL RIDGE WILL STRENGTHEN AND BUILD INTO THE REGION
THROUGH THE PERIOD. NEVERTHELESS...ISOLATED THUNDERSTORMS WILL BE
POSSIBLE MAINLY ACROSS NORTHWESTERN AND NORTH CENTRAL NEBRASKA FRIDAY
AND SATURDAY NIGHT WITH A FEW LATE AFTERNOON AND EVENING
THUNDERSTORMS POSSIBLE IN WESTERN PORTIONS OF THE OUTLOOK AREA SUNDAY
THROUGH WEDNESDAY.

ALSO AFTERNOON HIGH TEMPERATURES ARE RETURNING TO THE MID AND UPPER
90S FOR MANY LOCATIONS ACROSS THE OUTLOOK AREA. WITH LIMITED MOISTURE
AT THE SURFACE...RELATIVE HUMIDITIES WILL BE FALLING AT TIMES BELOW
25 PERCENT. THIS WILL CREATE POTENTIALLY HAZARDOUS FIRE CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MASEK

In the hours before

Local storm report, Jul 28, 5:10 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
610 PM CDT THU JUL 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             10 N BROKEN BOW         41.55N 99.64W
07/28/2005  1.00 INCH        CUSTER             NE   PUBLIC

&&

RLB
Local storm report, Jul 28, 5:27 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
627 PM CDT THU JUL 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             8 NNW SARGENT           41.75N 99.43W
07/28/2005  0.75 INCH        LOUP               NE   PUBLIC

&&

RLB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 4:44 PM MDTSevere Thunderstorm WarningLBFCuster34 min
Jul 28, 5:12 PM MDTSevere Thunderstorm WarningLBFLoup18 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.